Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: See a Cardiologist?
|redtiffany84 - Fri Jan 27, 2006 8:36 pm||
I am a 21yr old female i have never been to a cardiologist. I am fairly healthy and i quit smoking ciggarettes 3 months ago. There were complications during my birth that cause my heart to stop beating and i almost died. I have a very strong family history of heart disease on my mothers side. As of now my mother has heart disease and has had 3 heart attacks. My younger sister now 17 had Sinus Tachycardia and had a heart attack when she was in the second grade. I have always had a rather unusually high resting pulse rate around 100. There have been a handful of times when i have had pains in my chest so bad that i was afraid to move or even breath, but they are rare. i am wondering if i should see a Cardiologist just in case there is something going on that could suprise me later on in my life.
I do take medications...
50 mg Seroquel
Ovcon (birth control)
Minocycline (antibiotic for my acne)
|Dr. A. Madia - Sat Jan 28, 2006 3:40 am||
Your high resting pulse rate most likely is just due to anxiety which is likely since you are also on quetiapine, a psychotropic agent. However other causes of high pulse rate should be ruled out. One is Hyperthyroidism which can be tested from a simple blood test. Other is an EKG which, given your family hsitory of heart idsease and tachycardia may reveal some cause for it.
Avoid taking oral contraception, your acne for which you take antibiotic is infact due to the pills.
Dr. A. Madia
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.